HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Addiction & Recovery (http://www.healthboards.com/boards/addiction-recovery/)
-   -   Methadone detox (http://www.healthboards.com/boards/addiction-recovery/899728-methadone-detox.html)

Oraixearl 05-05-2012 02:00 PM

Methadone detox
 
Have a question if anyone can help? I've been on methadone for abt 3 months (50mg a day). Today is my second day without dosing, trying the cold turkey method. Closest clinic is 50 miles away and I've run out of $. Not the only reason I'm quitting, but it's forced me to pull the trigger. I've been thru many heroin and oxy withdrawals but don't know what to expect with methadone. I've heard it's not as bad as coming off dope it just lasts longer. Anyone been thru it before? Just wondering how long I need to plan on being miserable. I'm well stocked on fluids and vitamins, I know this will help the process.

Oraixearl 05-06-2012 01:43 PM

Re: Methadone detox
 
Day 3 apparently nobody has seen this post that knows what to expect so I've decided to post through the detox. Hopefully I can help someone else doing the same thing. Day 3 without dosing and starting to get uncomfortable. Nothing too serious yet. Have anxiety, aches and some diarrhea. It comes and goes so I'm thinking I still have a good amount of methadone in my system. It's nice to get the little breaks where I feel better, but I'm ready to just get this started cause the sooner it starts the sooner it's over. I will post again tomorrow with an update...

katlin09 05-06-2012 06:28 PM

Re: Methadone detox
 
hi, sorry nobody's replied to your post as of yet. I've not detoxed from Methadone, so not completely sure what the process is, although from talking to folks here it's not all that different than from detoxing from oxy's, percs, vics, whatever. Some of it will depend on what dose you jumped from. If you were still on a relatively high dose of Methadone, the withdrawals will be worse, if you'd gotten down to a lower dose, they'll be less.

You've been through if before with pills, so you've got an idea what to look out for. Make sure you stay hydrated, that's a biggy, try to keep some food in your stomach to ward off the nausea, even if you just nibble on crackers or dry cereal throughout the day. If the diarrhea persists you can use Immodium, you need to keep that under control, as dehydration is possible. Sleep is a big problem for most, you can use Melatonin or Valerian Root which are herbal supplements, or Benadryl for that.

There's a Board Search bar at the top of the page. You can use it to look for posts from people who have posted about Methadone withdrawals. There have been plenty of them on this Board but it's been a while.

Sometimes the anxiety can get worse if you keep yourself cooped up inside, try to get outside a bit in the fresh air, take a walk, get some excercise, work your muscles.

Hang in there, it's hard work, but it's worth it, sounds like you know that already.

Kat

patty000 05-06-2012 08:51 PM

Re: Methadone detox
 
hi i hope your feeling that bad, but years ago i was on methadone i think it was 65m..i got down to 40 then i just stop going the worsed part that i wont forget was the pain in my leggs i tossed and turned in bed for about 1day and a half once thats over is pretty much over since then i never took it again but i admire you for even going on your own..i wish you well..

Oraixearl 05-13-2012 09:30 PM

Re: Methadone detox
 
Thanks for the replies and the advice. I broke on day 4 and went back to the clinic. This is such a vicious cycle. I've been skipping a day here and there on my dosing hoping that will help when I stop going again. I plan on getting a couple take outs this week and trying again this weekend. Hopefully I won't break again. It really wasn't that bad I just convinced myself I didn't want to be sick for mothers day (such a junkie thing to do). I've been fighting this battle for years now and am ready for it to be over.

GaNeal 05-28-2012 07:37 PM

Re: Methadone detox
 
Please do not feel bad about starting back..I have been on methadone for 2 years at 100mg a day. Sometimes I want to start tapering off,but I know for a fact I would not go cold turkey unless I had too. I have been one week without dosing and believe me after day 4 or 5 it DOES get worse. I have heard fellow users of methadone say even cold turkey on 10 mg's is hell on earth for at least 2 or 3 weeks depending on how long you take this medication. PLease if yyou can do a slow taper it will save you alot of pain and suffering!

opee1961 05-30-2012 08:30 AM

Re: Methadone detox
 
I posted back in mid May on my journey with a slow detox from 7 years Methadone. Had read many posts on here where people detox quickly and then are back using again in weeks or months. I tried addiction specialists, fast detox, etc. Finally, about 2 years ago I began slowly tapering from 50 mg. 1-3 mg every few weeks. Have been completely clean of Methadone for the last 6-7 weeks. No longer waking up with WD pains, or knowing I have to take a pill to feel normal. I do have help with family doctor as he gave me Valium to take the edge off. My wife and I flushed the remaining methadone pills down the toilet a few days ago to kind of put closure on this long process. Still have to remind myself every day that I dont need to put something in my mouth to get a feeling of well being, buzz, etc. Slow taper worked for me so far, and I thought I would never get off this stuff two years ago. Give it a try, as you can maintain a pretty normal work/daily schedule and achieve a huge goal. Be patient.

Joybird941 05-31-2012 02:20 PM

Re: Methadone detox
 
Hi, I am glad you found us! I'm also taking Methadone and have tried to go off, first time "cold turkey" and again by trying to reduce dose. The withdrawal you describe is very painful. Methadone is unique...and has a long half-life so it builds up in our bodies. If I may give you some advice, please talk with a physician you trust. He/she will help you get off Methadone safely. Since Methadone detox is the most difficult, those of us who try it without help have only 10% success rate. Please be kind to yourself and continue posting. Sincerely, Joybird
PS: Speaking with a pharmacist was a HUGE HELP toward understanding why Methadone is much more difficult than all opiates. It just hangs around in your body for SO Long.

Joybird941 05-31-2012 02:23 PM

Re: Methadone detox
 
Hi, I am glad you found us! I'm also taking Methadone and have tried to go off, first time "cold turkey" and again by trying to reduce dose. The withdrawal you describe is very painful. Methadone is unique...and has a long half-life so it builds up in our bodies. If I may give you some advice, please talk with a physician you trust. He/she will help you get off Methadone safely. Since Methadone detox is the most difficult, those of us who try it without help have only 10% success rate. Please be kind to yourself and continue posting. Sincerely, Joybird
PS: Speaking with a pharmacist was a HUGE HELP toward understanding why Methadone is much more difficult than all opiates. It just hangs around in your body for SO Long. :(:(

judyanne1 06-05-2012 08:28 AM

Re: Methadone detox
 
Hi There.... I will say i was on 100 for 5years and came off cold turkey in jail... I was not nice at all!!! My dear friend has just came off of 70mgs a few months ago, she herself was only on it for about 3 months herself... She had some rough spots through out a period of about a month, She is drug free and fine now... But she is also a stubborn person and when she sets her mind to doing something she does it! And boy, she did it alright! Unlike me I was forced to get off because I was incarcerated... I am now again on methadone aftr years of being clean i relapsed, I am coming down a a slow pace so I won't feel the discomfort. Good luck and i hope it works out for you, it is noit an easy one to come off of thats for sure!

Mikeh66 06-19-2012 06:02 AM

Re: Methadone detox
 
I tried to go back to being Mr Healthy. The withdrawal was too much for me so after a week I went to a detox and with a little medication there was little discomfort and after 4 days I went home.

The reason I was on methadone ( and many other trials with Oxy etc ) was (is) severe back pain. Without the pain relief I was a useless human being and something I had not thought of also came back in spades. I suffer for severe RLS (restless leg syndrome).

My shrink put me back on methadone and I quickly adjusted to 9 10mg tabs a day. I have moderate but handable back pain and no RLS. Anyhow, this comes from about 4 years of methadone.

Best of luck to you and God bless also.


All times are GMT -7. The time now is 02:50 AM.